Alert archive / Wyoming / Red Flag Warnings in 2020
Red Flag Warning 12, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jul 11, 2020, 2:56 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2020, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 11, 2020, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
595 WWUS85 KCYS 112056 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 256 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY TODAY THROUGH 8 PM FWZ 302... ...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... WYZ302-120500- /O.NEW.KCYS.FW.W.0012.200711T2056Z-200712T0300Z/ /O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/ North Laramie Range/Medicine Bow NF- 256 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 9 PM MDT this evening. * AFFECTED AREA...Western Fire weather zone 301 and 302. * WIND...Westerly winds 15 to 20 mph with gusts to 30 mph. * HUMIDITY...9 to 12 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ301-120500- /O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 256 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302... * AFFECTED AREA...Western Fire weather zone 301 and 302. * WIND...Westerly winds 15 to 20 mph with gusts to 30 mph. * HUMIDITY...9 to 12 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
864 WWUS85 KCYS 120301 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 901 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING FOR THE NORTH LARAMIE RANGE SATURDAY WAS ALLOWED TO EXPIRE... ...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY... WYZ302-121215- /O.EXP.KCYS.FW.W.0012.000000T0000Z-200712T0300Z/ /O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/ North Laramie Range/Medicine Bow NF- 901 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING FOR FWZ302 FOR SATURDAY HAS BEEN ALLOWED TO EXPIRE... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302... Winds across the North Laramie Range have begun to calm down below 20 MPH so far this evening. Relative humidities are expected to recover to around 40 percent. Therefore, the Red Flag Warning was allowed to expire at 9 PM MDT Saturday. A Red Flag Warning is in effect for Sunday afternoon beginning at 12 PM MDT. && $$ WYZ301-121215- /O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/ Niobrara/Lower Elevations of Converse/Thunder Basin National Grassland- 901 PM MDT Sat Jul 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301... * AFFECTED AREA...Western Fire weather zone 301. * WIND...Westerly winds 15 to 20 mph with gusts to 30 mph. * HUMIDITY...9 to 12 percent. * HAINES...5 to 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ MB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 2:38 PM MDT, 18 minutes earlier.
Area forecast discussion, Jul 11, 2:38 PM MDT, 18 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 238 PM MDT Sat Jul 11 2020 .SHORT TERM...(This evening through Sunday) Issued at 230 PM MDT Sat Jul 11 2020 Fire weather concerns the forecast challenge over the next 24 to 48 hours. A change in the weather pattern is coming though for unsettled weather next week. Currently...High pressure dominates the weather over the CWA this afternoon. Weak pressure gradient...but winds are mixing quite high. Overall...wind gusts have stayed below 25 mph...but there are a few areas that are seeing higher gusts. Off to the northwest...next shortwave moving onshore Washington State. This will be the factor in increased winds Sunday. Winds ease late this afternoon with loss of peak heating. A quiet night expected overnight. By Sunday morning...shortwave forecast to begin tracking into western Montana. GFS 700mb winds increase across Converse County Sunday afternoon with soundings showing deep mixing up to 500mbs. Should be mixing down 25 to 35kts of wind from that level. Afternoon humidity down to 8-10 percent...so went with a Red Flag Warning for FWZ 301 and 302. We are in a Marginal Risk Sunday...across our southern zones into the southern Nebraska Panhandle. So looks like we will be dealing with a few storms tomorrow afternoon. .LONG TERM...(Sunday night through Saturday) Issued at 230 PM MDT Sat Jul 11 2020 Change in the weather coming as both the GFS and ECMWF begin to show a surge of moisture moving into the area from the south and southwest. Keep getting better chances Tuesday and Wednesday with higher PWATs. Monday afternoon PWATs over Cheyenne above 1 inch and continue to remain up near .8 to .9 through Wednesday. In the Panhandle...PWATs stay well above 1 inch through at least Wednesday. Should see good chances for showers and thunderstorms at least through that time...especially east of I-25. Bad news with this...severe thunderstorm chances will also be on the increase. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1156 AM MDT Sat Jul 11 2020 VFR flight conditions expected this afternoon for all terminals. VRB winds for the western Nebraska Panhandle this afternoon. Winds will increase for the WY terminals with gusts up to 20 knots at times. CIGs should stay above 15,000 feet. && .FIRE WEATHER... Issued at 230 PM MDT Sat Jul 11 2020 Hot and dry weather continues for the next 48 hours before a change gets underway next week. Westerly winds increase Sunday as upper high pressure gets flattened by a low pressure system tracking through Montana. Gusty winds and afternoon humidity combine to create critical fire weather conditions in FWZ 301 and 302 Sunday afternoon. A Red Flag Warning is in effect for FWZ 301 and 302. We begin to see an increase in low level and mid level moisture Monday as moisture from the south and southwest begins to move into the area. Though not the main Monsoon push...this moisture looks to remain in the area for daily chances for afternoon and evening showers and thunderstorms. Wetting rain chances increase...particularly east of the Laramie Range into the middle of next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning from noon to 8 PM MDT Sunday for WYZ301-302. NE...None. && SHORT TERM...GCC LONG TERM...GCC AVIATION...BW FIRE WEATHER...GCC
Hazardous weather outlook, Jul 11, 3:56 AM MDT, 11 hours before
Hazardous Weather Outlook National Weather Service Cheyenne WY 356 AM MDT Sat Jul 11 2020 NEZ002-003-019>021-054-055-095-096-WYZ101>119-121000- Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill- Kimball County-Cheyenne-North Sioux-South Sioux- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 356 AM MDT Sat Jul 11 2020 This hazardous weather outlook is for portions of panhandle Nebraska...western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Afternoon thunderstorms possible each day beginning Sunday. Storms will generally remain sub-severe through the period. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:32 AM MDT | Fire Weather Watch | CYS | 11 hr | |
| Jul 11, 1:54 PM MDT | Red Flag Warning | CYS | 30 hr |
Nearby
Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.